Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 11, NWS Amarillo, TX
NWS Amarillo, TX issued this flash flood warning at May 27, 2015, 8:29 PM CDT for Armstrong County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2015, 8:29 PM CDT (01:29 UTC)
- Expired
- May 27, 2015, 11:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Armstrong County, TX
The radar
The Amarillo radar (KAMA), 51 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 8:45 PM CDT | FLASH FLOOD | Wayside, TX | WATER COVERING FARM TO MARKET 285 AND CURVES IN THE ROAD JUST WEST OF WAYSIDE ARE UNDER WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.5 hours before the alert went out and 326 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1562 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 2097 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
545
WGUS54 KAMA 280129
FFWAMA
TXC011-280430-
/O.NEW.KAMA.FF.W.0011.150528T0129Z-150528T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
829 PM CDT WED MAY 27 2015
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL ARMSTRONG COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 1130 PM CDT
* AT 827 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ALONG A LINE EXTENDING FROM
WAYSIDE TO 15 MILES EAST OF WAYSIDE. SPOTTERS HAVE REPORTED
MUDSLIDES ON HIGHWAY 207 IN THE CANYON SOUTH OF CLAUDE AND DOPPLER
RADAR INDICATES OVER 5 INCHES OF RAIN HAVE FALLEN OVER PARTS OF THE
WARNED AREA IN THE PAST 3 HOURS. ADDITIONAL HEAVY RAIN IS EXPECTED
TO CONTINUE OVER THE NEXT HOUR OR TWO AND FLASH FLOODING IS LIKELY
TO CONTINUE. WHILE PRECIPITATION MAY TAPER OFF IN SOME AREAS DURING
THE WARNING PERIOD...IT WILL TAKE SOME TIME FOR ANY HIGH WATER TO
RUNOFF.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WAYSIDE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND... DONT DROWN.
&&
LAT...LON 3475 10160 3485 10157 3493 10151 3495 10140
3484 10122 3474 10127 3474 10159
$$
SIMPSON1 follow-up statement
796
WGUS74 KAMA 280230
FFSAMA
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
930 PM CDT WED MAY 27 2015
TXC011-280430-
/O.CON.KAMA.FF.W.0011.000000T0000Z-150528T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ARMSTRONG TX-
930 PM CDT WED MAY 27 2015
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL ARMSTRONG
COUNTY UNTIL 1130 PM CDT...
* AT 922 PM CDT...EMERGENCY MANAGEMENT REPORTED FLASH FLOODING
ONGOING IN SOUTHERN ARMSTRONG COUNTY. PORTIONS OF FARM TO MARKET
285 ARE FLOODED. DOPPLER RADAR ESTIMATES 2 TO 3 INCHES OF RAIN
HAVE ALREADY FALLEN OVER PARTS OF THE WARNED AREA IN THE PAST 6
HOURS WITH ADDITIONAL HEAVY RAIN EXPECTED. FLOODING IS LIKELY TO
OCCUR. WHILE PRECIPITATION MAY TAPER OFF IN SOME AREAS...IT WILL
TAKE SOME TIME FOR ANY HIGH WATER TO RUNOFF.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WAYSIDE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES... AS WELL AS
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
&&
LAT...LON 3475 10160 3485 10157 3493 10151 3495 10140
3484 10122 3474 10127 3474 10159
$$
BRBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at May 27, 6:37 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, May 27, 6:37 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 637 PM CDT WED MAY 27 2015 .AVIATION... 00 TAFS...VFR CONDITIONS ARE EXPECTED TONIGHT OUTSIDE OF CONVECTION. SCATTERED THUNDERSTORMS REMAIN OVER THE PANHANDLES THIS EVENING. INITIAL CONVECTION WILL START WINDING DOWN WITH SUNSET...BUT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVERNIGHT ACROSS THE PANHANDLES...ESPECIALLY ACROSS THE SOUTHERN TEXAS PANHANDLE. SAVED PREVAILING THUNDER FOR KAMA UNTIL CLOSER TO AFTERNOON...BUT WILL LIKELY BE SHOWERS AND SOME THUNDERSTORMS NEAR ALL THE TERMINALS EARLY THURSDAY MORNING. HIGH CONFIDENCE ON MVFR TO IFR CONDITIONS DEVELOPING OVERNIGHT...SLOWLY LIFTING TO VFR BY LATE MORNING. WINDS WILL REMAIN SOUTHERLY AT 8 TO 15KTS WITH PERIODS OF GUSTS NEAR THUNDERSTORMS AND OUTFLOW BOUNDARIES. ELSENHEIMER && .PREV DISCUSSION... /ISSUED 320 PM CDT WED MAY 27 2015/ DISCUSSION... CONVECTION HAS INITIATED OVER THE NORTHEASTERN TEXAS PANHANDLE. STORMS WILL DEVELOP QUICKLY AND LIKELY BECOME SEVERE OVER THE FAR EASTERN PANHANDLES THIS EVENING. VERY IMPRESSIVE SURFACE BASED CAPE VALUES OF 3000-4500 J/KG ARE PRESENT...AND A MODERATE AMOUNT OF WIND SHEAR...THOUGH MAINLY OF THE DIRECTIONAL VARIETY. THIS SHOULD BE ENOUGH TO SUPPORT SEVERE STORMS WITH MAINLY LARGE HAIL AND DAMAGING WIND THE PRIMARY THREATS...THOUGH A FEW TORNADOES ARE POSSIBLE AS WELL. STORMS WILL BE SLOW TO MOVE AND HAVE THE POTENTIAL FOR VERY HEAVY RAINFALL. FOR ADDITIONAL DETAILS ON TODAY'S SEVERE POTENTIAL...SEE MESOSCALE UPDATE IN PREVIOUS AFD. THE NEXT ROUND OF SHOWERS AND THUNDERSTORMS COMES TONIGHT AS THE UPPER LEVEL TROUGH OVER BAJA WILL CONTINUE MOVING INLAND...AND SHORTWAVE IMPULSES WILL CONTINUE TO MOVE AHEAD OF IT IN GENERALLY WESTERLY FLOW. THIS WILL KEEP CHANCES FOR SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE PANHANDLES THROUGH SATURDAY. A BIT DIFFICULT TO PICK OUT THE BETTER CHANCES DURING THIS PERIOD AS THE MAIN FORCING WILL BE LIKELY TIED TO SHORTWAVE ENERGY THAT HAS YET TO BE RESOLVED CLEARLY...AND AS SUCH...DID NOT DEVIATE MUCH FROM PREVIOUS FORECAST. ONE POSSIBILITY ARE THE AFTERNOONS AND EVENINGS OVER THE EASTERN PANHANDLES AGAIN AS SURFACE CONVERGENCE REMAINS IN PLACE...THOUGH SOME QUESTION AS TO WHETHER THAT AREA WILL BE IN THE PANHANDLES OR FURTHER EAST OVER OKLAHOMA. DEWPOINTS IN THE MID-60S ARE EXPECTED TO REMAIN SIMILAR TO TODAY'S PLACEMENT...AS WELL AS FORECASTED SURFACE BASED CAPE VALUES UPWARDS OF 2000 J/KG. THIS COULD BE LIMITED THOUGH BY LEFTOVER CLOUDS FROM ANY CONVECTION THAT FORMS OVERNIGHT TONIGHT. MOST CLEAR SIGNAL APPEARS TO BE FRIDAY AFTERNOON/EARLY SATURDAY MORNING AS WHAT IS LEFT OF THE TROUGH MOVES EASTWARD OVER THE PANHANDLES. ALSO APPEARS A SURFACE FRONT COULD PROVIDE SOME ADDITIONAL FORCING DURING THIS PERIOD. WIDESPREAD HEAVY RAIN IS POSSIBLE FROM ANY THUNDERSTORMS WE SEE DURING THE NEXT SEVERAL DAYS. BY SUNDAY....UPPER LEVEL RIDGING BEGINS TO BUILD OVER THE FOUR CORNERS REGION WITH DRY NORTHWEST FLOW OVER THE PANHANDLES TO START THE WEEK. THIS SHOULD KEEP OUR AREA FAIRLY DRY...THOUGH ANY CONVECTION THAT FORMS UPSTREAM COULD MOVE INTO THE NORTHWESTERN PORTIONS OF THE PANHANDLES UNDER THIS FLOW REGIME. THE CENTER OF THE RIDGE STARTS PUSHING EAST AND BREAKING DOWN SOMEWHAT ON TUESDAY AS A DEEP UPPER LEVEL TROUGH MOVES INTO THE WEST COAST. ELSENHEIMER && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 18/08
Hazardous weather outlook, May 27, 3:04 PM CDT, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 304 PM CDT WED MAY 27 2015 OKZ001>003-TXZ001>020-280815- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 304 PM CDT WED MAY 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT...MAINLY ACROSS THE EASTERN OKLAHOMA AND TEXAS PANHANDLES. SOME THUNDERSTORMS WILL BECOME SEVERE WITH LARGE HAIL UP TO GOLF BALL SIZE AND DAMAGING WINDS THE MAIN THREATS...AND A LOW THREAT FOR TORNADOES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE LIKELY ON THURSDAY...WITH A FEW SEVERE THUNDERSTORMS POSSIBLE. THUNDERSTORM CHANCES WILL CONTINUE FRIDAY AND INTO SATURDAY BEFORE A DRIER PATTERN DEVELOPS THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED TONIGHT AND AGAIN ON THURSDAY. ELSENHEIMER
In the hours before
Local storm report, May 27, 6:48 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
648 PM CDT WED MAY 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM TORNADO 2 SSW CANADIAN 35.88N 100.40W
05/27/2015 HEMPHILL TX TRAINED SPOTTER
MULTIPLE REPORTS FROM STORM CHASERS
&&
EVENT NUMBER AMA1500490
CLKSpecial weather statement, May 27, 6:48 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
648 PM CDT WED MAY 27 2015
TXZ013-014-018-019-280045-
ARMSTRONG TX-CARSON TX-DONLEY TX-GRAY TX-
648 PM CDT WED MAY 27 2015
...SIGNIFICANT WEATHER ADVISORY FOR ARMSTRONG...SOUTHEASTERN
CARSON...EXTREME SOUTHWESTERN GRAY AND NORTHWESTERN DONLEY COUNTIES
UNTIL 745 PM CDT...
AT 646 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF
WASHBURN TO 12 MILES SOUTHWEST OF GOODNIGHT...MOVING NORTHEAST AT 25
MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
CLARENDON... CLAUDE... HOWARDWICK...
GREENBELT LAKE... WAYSIDE... WASHBURN...
GOODNIGHT... GROOM...
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 89 AND 114.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.
LAT...LON 3516 10162 3540 10131 3499 10081 3474 10120
3474 10163
TIME...MOT...LOC 2348Z 230DEG 23KT 3509 10150 3489 10127
NFLocal storm report, May 27, 6:50 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
650 PM CDT WED MAY 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TORNADO 2 NW CANADIAN 35.93N 100.41W
05/27/2015 HEMPHILL TX TRAINED SPOTTER
MULTIPLE VORTEX TORNADO. MULTIPLE REPORTS FROM STORM
CHASERS.
&&
EVENT NUMBER AMA1500491
CLKLocal storm report, May 27, 7:01 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
701 PM CDT WED MAY 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL 5 NNE DARROUZETT 36.51N 100.29W
05/27/2015 M1.75 INCH BEAVER OK TRAINED SPOTTER
&&
EVENT NUMBER AMA1500492
KBLocal storm report, May 27, 7:04 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
704 PM CDT WED MAY 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 PM TSTM WND DMG 2 NNW CANADIAN 35.94N 100.40W
05/27/2015 HEMPHILL TX LAW ENFORCEMENT
CLOSED HIGHWAY 83 NORTH OF HIGHWAY 60 DUE TO TREES ON
THE ROAD.
&&
EVENT NUMBER AMA1500493
CLKLocal storm report, May 27, 7:08 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
708 PM CDT WED MAY 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM FLASH FLOOD 6 E WAYSIDE 34.79N 101.44W
05/27/2015 ARMSTRONG TX TRAINED SPOTTER
MUDSLIDES COVERING HIGHWAY 207 NEAR THE SCENIC OVERLOOK
IN THE CANYON
&&
EVENT NUMBER AMA1500494
CLKThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:15 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Ochiltree, Roberts | 30 min |
| May 27, 7:39 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Randall | 66 min |
| May 27, 8:18 PM CDT | Tornado Warning | AMA | Armstrong | 57 min |
| May 27, 9:14 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong | 61 min |
| May 27, 9:51 PM CDT | Tornado Warning | AMA | Randall | 24 min |
| May 27, 9:58 PM CDT | Flash Flood Warning | AMA | Hemphill, Lipscomb | 6 hr |
| May 27, 10:08 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley | 67 min |
| May 27, 10:11 PM CDT | Severe Thunderstorm Warning | AMA | Randall | 64 min |
| May 27, 10:29 PM CDT | Flash Flood Warning | AMA | Armstrong, Randall | 6 hr |
| May 27, 10:41 PM CDT | River Flood Warning | AMA | Armstrong | 18 hr |
| May 27, 11:02 PM CDT | Severe Thunderstorm Warning | AMA | Randall | 43 min |
| May 27, 11:08 PM CDT | Flash Flood Warning | AMA | Collingsworth | 3 hr |
| May 27, 11:14 PM CDT | Severe Thunderstorm Warning | AMA | Donley | 61 min |
| May 27, 11:32 PM CDT | Severe Thunderstorm Warning | AMA | Randall | 33 min |
| May 28, 12:03 AM CDT | Flash Flood Warning | AMA | Donley | 4 hr |
| May 28, 12:07 AM CDT | Special Weather Statement | AMA | Randall | 23 min |
| May 28, 1:12 AM CDT | Special Weather Statement | AMA | Randall | 33 min |
| May 28, 1:13 AM CDT | River Flood Warning | AMA | Hemphill | 19 hr |
| May 28, 1:45 AM CDT | Areal Flood Advisory | AMA | Collingsworth | 4 hr |
| May 28, 1:52 AM CDT | Special Weather Statement | AMA | Randall | 38 min |
| May 28, 2:02 AM CDT | Severe Thunderstorm Warning | AMA | Randall | 43 min |
| May 28, 4:04 AM CDT | Flash Flood Watch | AMA | Armstrong, Carson, Collingsworth, Deaf Smith, Donley, Gray and 8 more | 17 hr |
| May 28, 9:27 AM CDT | Special Weather Statement | AMA | Ochiltree | 33 min |
| May 28, 4:10 PM CDT | Special Weather Statement | AMA | Dallam | 50 min |
| May 28, 4:26 PM CDT | Severe Thunderstorm Warning | AMA | Dallam | 64 min |
| May 28, 5:15 PM CDT | Special Weather Statement | AMA | Oldham | 45 min |
| May 28, 5:26 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley | 64 min |
| May 28, 6:32 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley | 58 min |
| May 28, 6:36 PM CDT | Special Weather Statement | AMA | Sherman | 39 min |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.